Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 347, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 22, 2018, 6:06 AM CDT for Blaine County, Kingfisher County, Oklahoma. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2018, 6:06 AM CDT (11:06 UTC)
- Expired
- Jun 22, 2018, 6:26 AM CDT
- In force
- 20 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Blaine County, OK, Kingfisher County, OK
The radar
The Vance AFB radar (KVNX), 93 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:19 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 22, 2:19 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Norman OK 219 AM CDT Fri Jun 22 2018 .DISCUSSION... Main concerns will be with MCS overnight tonight and then with position of residual boundary and severe weather potential Saturday. South winds will increase by late in the day in response to developing surface low across the high plains. To the northeast of this surface low, showers and thunderstorms are expected to develop this afternoon. This activity is then expected to develop into a complex of storms, which will then move south and east toward Oklahoma this evening. Models are indicating a quick moving MCS will move into northwest Oklahoma early this evening and then toward central Oklahoma by late evening and then potentially exiting southeast Oklahoma before sunrise Saturday morning. Main impacts will be very strong, damaging straight-line winds as well as very heavy rainfall as PWs look to be in excess of 1.5 to 2 inches. Although overall flood threat may be minimized with expected speed of the system. Next round of storms is expected to develop Saturday afternoon near boundary left behind from overnight MCS. Where exactly this might be will be hard to determine beforehand. However, most likely location would be somewhere between I-40 and the Red river, with central into eastern parts of Oklahoma having the highest chances. Very unstable airmass is likely to be in place with models showing favorable wind fields for supercell thunderstorms. Any storm that remains in proximity to the boundary would have some tornado threat as well as very large hail and damaging winds. Again, heavy rainfall will also be a concern. A larger-scale trough then approaches the plains by late Sunday into Monday. Initially, main impacts look to remain to our north. However, as trough move east and northeast through the plains, surface front may make a push south into area, providing another chance for storms by Monday night. Upper ridge may try to build out into the plains by latter part of next week reducing the rain chances and bringing in even warmer temperatures. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 93 69 92 73 / 10 60 40 40 Hobart OK 98 71 97 74 / 20 40 20 30 Wichita Falls TX 101 78 102 78 / 10 10 20 40 Gage OK 95 65 88 68 / 30 80 10 10 Ponca City OK 90 67 86 70 / 10 80 40 10 Durant OK 96 77 95 75 / 10 30 30 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 10/30
Hazardous weather outlook, Jun 22, 2:34 AM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 234 AM CDT Fri Jun 22 2018 OKZ004>048-050>052-TXZ083>090-230745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 234 AM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Isolated strong to severe storms are possible across western Oklahoma this morning. Otherwise, there is an Enhanced Risk for severe thunderstorms across portions of western and central Oklahoma for this evening into the overnight hours. Location... The Enhanced Risk is north and west of a line from near Alva to Enid to Oklahoma City to Altus, Oklahoma. A Slight Risk surrounds the Enhanced Risk and is generally north and west of a line from near Ponca City to Durant to Frederick, Oklahoma. Most of remaining area is in a Marginal Risk for severe storms. Timing... 7 PM Friday evening through 3 AM Saturday morning. Impacts... Damaging wind gusts, potentially over 80 mph, is the primary hazard. Large hail up to the size of golf balls and heavy rainfall that may lead to localized flooding are also possible. Discussion... Thunderstorms are expected to develop into a complex across southwest Kansas and the Texas and Oklahoma panhandles late this afternoon into the evening. This complex of thunderstorms is forecast to move southeastward across much of Oklahoma during the evening and overnight hours with a threat for damaging wind gusts. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... There is a Slight Risk for severe thunderstorms across approximately the southeast half of Oklahoma for Saturday afternoon into the evening hours. Large hail, up to size of baseballs, and damaging wind gusts from 60 to 80 mph are the primary hazards. In addition, there is a low tornado risk. Heavy rainfall may also lead to localized flooding. There will be a continued chance for thunderstorms Sunday through Tuesday night with the highest chance Monday night into early Tuesday. .Heat... Heat index values from 100 to 108 degrees are expected through the upcoming weekend. If you will be outdoors, limit strenuous activities and take frequent breaks. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, Jun 22, 4:13 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
413 AM CDT FRI JUN 22 2018
OKZ009-014-021-221000-
Roger Mills OK-Beckham OK-Ellis OK-
413 AM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR western Roger Mills...
northwestern Beckham and western Ellis Counties Until 500 AM CDT....
AT 408 AM CDT, strong thunderstorms were along a line extending from
10 miles west of Slapout to 8 miles west of Shattuck to 8 miles
northeast of Briscoe to 6 miles south of Allison, moving east at 25
MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3659 10000 3656 9983 3625 9972 3536 9971
3538 10000
TIME...MOT...LOC 0908Z 280DEG 23KT 3664 10030 3625 10003 3569 10019
3551 10006
30Special weather statement, Jun 22, 4:55 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 455 AM CDT FRI JUN 22 2018 OKZ009-010-014>016-221030- Woodward OK-Roger Mills OK-Dewey OK-Custer OK-Ellis OK- 455 AM CDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward... northeastern Roger Mills...western Dewey...northwestern Custer and southeastern Ellis Counties Until 530 AM CDT.... AT 450 AM CDT, strong thunderstorms were along a line extending from near Harmon to 6 miles east of Roll, moving east at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3627 9915 3565 9916 3578 9971 3625 9967 TIME...MOT...LOC 0950Z 290DEG 32KT 3616 9959 3582 9960 30
Special weather statement, Jun 22, 5:47 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
547 AM CDT FRI JUN 22 2018
OKZ010-011-015-017-221115-
Major OK-Woodward OK-Dewey OK-Blaine OK-
547 AM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR southern Major...southeastern
Woodward...Dewey and northwestern Blaine Counties Until 615 AM CDT...
.
AT 541 AM CDT, strong thunderstorms were along a line extending from
7 miles west of Fairview to 7 miles southeast of Seiling to 7 miles
northwest of Putnam, moving east at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3634 9820 3607 9838 3581 9855 3585 9926
3610 9914 3633 9905
TIME...MOT...LOC 1041Z 275DEG 35KT 3630 9860 3608 9882 3592 9908
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:13 AM CDT | Special Weather Statement | OUN | Ellis, Roger Mills | 47 min |
| Jun 22, 4:55 AM CDT | Special Weather Statement | OUN | Dewey | 35 min |
| Jun 22, 5:11 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 34 min |
| Jun 22, 5:47 AM CDT | Special Weather Statement | OUN | Dewey, Major | 28 min |
| Jun 22, 6:28 AM CDT | Special Weather Statement | OUN | Blaine | 32 min |
| Jun 22, 6:33 AM CDT | Special Weather Statement | OUN | Comanche, Greer, Harmon, Kiowa | 27 min |
| Jun 22, 7:01 AM CDT | Special Weather Statement | OUN | Comanche, Cotton, Greer, Harmon, Jackson, Kiowa and 1 more | 44 min |
| Jun 22, 7:05 AM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| Jun 22, 7:09 AM CDT | Special Weather Statement | OUN | Oklahoma | 21 min |
| Jun 22, 7:13 AM CDT | Special Weather Statement | OUN | Cleveland | 32 min |
| Jun 22, 7:14 AM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Jun 22, 7:17 AM CDT | Special Weather Statement | OUN | Pontotoc | 28 min |
| Jun 22, 7:41 AM CDT | Special Weather Statement | OUN | Cleveland | 34 min |
| Jun 22, 7:44 AM CDT | Special Weather Statement | OUN | Carter, Comanche, Cotton, Harmon, Jackson, Stephens and 1 more | 31 min |
| Jun 22, 7:47 AM CDT | Special Weather Statement | OUN | Murray, Pontotoc | 28 min |
| Jun 22, 8:08 AM CDT | Special Weather Statement | OUN | Pontotoc | 37 min |
| Jun 22, 8:11 AM CDT | Special Weather Statement | OUN | Carter, Cotton, Jefferson, Love, Stephens | 34 min |
| Jun 22, 8:30 AM CDT | Special Weather Statement | OUN | Ellis | 30 min |
| Jun 22, 8:44 AM CDT | Special Weather Statement | OUN | Bryan, Love, Marshall | 31 min |
| Jun 22, 8:58 AM CDT | Special Weather Statement | OUN | Ellis | 32 min |
| Jun 22, 9:15 AM CDT | Special Weather Statement | OUN | Marshall | 30 min |
| Jun 22, 10:40 AM CDT | Special Weather Statement | OUN | Harper | 35 min |
| Jun 22, 11:14 AM CDT | Special Weather Statement | OUN | Harper | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.